Advanced search
Start date

Magnetic dynamos driven by turbulent flows

Grant number: 12/22243-0
Support type:Research Grants - Visiting Researcher Grant - International
Duration: March 05, 2013 - May 02, 2013
Field of knowledge:Physical Sciences and Mathematics - Astronomy - Solar System Astronomy
Principal researcher:Erico Luiz Rempel
Grantee:Erico Luiz Rempel
Visiting researcher: Zheligovsky Vladislav Alexandrovich
Visiting researcher institution: Russian Academy of Sciences (RAS), Russia
Home Institution: Divisão de Ciências Fundamentais (IEF). Instituto Tecnológico de Aeronáutica (ITA). Ministério da Defesa (Brasil). São José dos Campos , SP, Brazil


During his visit, Dr. Vlad Zheligovsky will transfer part of his experience on the area of nonlinear dynamos through a minicourse directed to professors, post-graduate students and post-doctoral researchers of the Mathematics Department of the Institute of Aeronautical Technology (ITA) as well as other Departments and Institutes. This minicourse will be important for the theoretical formation of members of our group, who are involved in projects related to hydromagnetic dynamos. Moreover, Dr. Zheligovsky will present two to three talks, tentatively scheduled for ITA, the Sao Paulo State University (UNIFESP) and the University of Sao Paulo (USP).Regarding research activities, we will discuss the role of helicity in the generation of large scale magnetic fields through the kinematic and magnetic alpha effects. We plan to obtain the numerical estimation of the alpha tensor from simulations of magnetohydrodynamic turbulence and the test field method, comparing it with theoretical predictions. The simulations with energy injection in different scales will be done at ITA, according to FAPESP's process 2011/50714-4. Furthermore, we will keep discussions on ongoing work on the regularized long wave equation (RLWE). (AU)

Articles published in Agência FAPESP Newsletter about the research grant:
Articles published in other media outlets (0 total):
More itemsLess items

Scientific publications
(References retrieved automatically from Web of Science and SciELO through information on FAPESP grants and their corresponding numbers as mentioned in the publications by the authors)
PODVIGINA, O.; ZHELIGOVSKY, V.; REMPEL, E. L.; CHIAN, A. C. -L.; CHERTOVSKIH, R.; MUNOZ, P. R.. Two-parameter bifurcation study of the regularized long-wave equation. Physical Review E, v. 92, n. 3, . (11/10466-1, 13/22314-7, 12/22243-0, 12/22285-4, 13/01242-8)

Please report errors in scientific publications list by writing to: